Alert archive / Iowa / Flash Flood Warnings in 2013
Flash Flood Warning 5, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood warning at May 26, 2013, 4:24 AM CDT for 8 counties in Iowa. It was in force for 4 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2013, 4:24 AM CDT (09:24 UTC)
- Expired
- May 26, 2013, 8:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- None
Counties Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA
The radar
The Sioux Falls radar (KFSD), 111 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 4:35 AM CDT | FLASH FLOOD | Sanborn, IA | SIGNIFICANT STREET FLOODING. |
| May 26, 4:35 AM CDT | HEAVY RAIN 4.67 | Sanborn, IA | |
| May 26, 5:10 AM CDT | HEAVY RAIN 3.83 | N Hospers, IA | IN ADDITION TO THE 3.83 INCHES OF RAINFALL, THERE WAS FLOODING IN THE FLOYD RIVER BOTTOMS. |
| May 26, 5:45 AM CDT | FLASH FLOOD | Granville, IA | SIGNIFICANT STREET FLOODING. WATER INTO 3 OR 4 HOUSES. |
| May 26, 6:10 AM CDT | HEAVY RAIN 3.83 | 1 N Hospers, IA | FLOODING IN FLOYD RIVER BOTTOM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2299 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
027
WGUS53 KFSD 260924
FFWFSD
IAC021-035-041-059-141-143-149-167-261330-
/O.NEW.KFSD.FF.W.0005.130526T0924Z-130526T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
424 AM CDT SUN MAY 26 2013
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLAY COUNTY IN NORTHWEST IOWA
NORTHEASTERN PLYMOUTH COUNTY IN NORTHWEST IOWA
NORTHERN BUENA VISTA COUNTY IN NORTHWEST IOWA
NORTHERN CHEROKEE COUNTY IN NORTHWEST IOWA
O'BRIEN COUNTY IN NORTHWEST IOWA
SOUTHEASTERN OSCEOLA COUNTY IN NORTHWEST IOWA
SOUTHEASTERN SIOUX COUNTY IN NORTHWEST IOWA
SOUTHERN DICKINSON COUNTY IN NORTHWEST IOWA
* UNTIL 830 AM CDT
* AT 416 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RADAR ESTIMATES UP TO 4 INCHES HAS FALLEN IN PORTIONS OF THE
WARNED AREA. ADDITIONAL HEAVY RAIN IS LIKELY OVER THE NEXT COUPLE
HOURS AS THUNDERSTORMS MOVE THROUGH.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SPENCER...ALTON...ARCHER...CLEGHORN...EVERLY...FOSTORIA...
GRANVILLE...GREENVILLE...HARTLEY...HOSPERS...LARRABEE...LINN
GROVE...MARCUS...MELVIN...PAULLINA...PETERSON...PRIMGHAR...
REMSEN...ROYAL...SANBORN...SHELDON...SIOUX RAPIDS...SUTHERLAND AND
WEBB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 4270 9599 4308 9603 4326 9581 4335 9542
4327 9490 4289 9491
$$
CHENARD1 follow-up statement
550
WGUS73 KFSD 261129
FFSFSD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
629 AM CDT SUN MAY 26 2013
IAC021-035-041-059-141-143-149-167-261330-
/O.CON.KFSD.FF.W.0005.000000T0000Z-130526T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIOUX IA-PLYMOUTH IA-OSCEOLA IA-O'BRIEN IA-DICKINSON IA-
BUENA VISTA IA-CHEROKEE IA-CLAY IA-
629 AM CDT SUN MAY 26 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CLAY...NORTHERN
CHEROKEE...NORTHERN BUENA VISTA...SOUTHERN DICKINSON...O'BRIEN...
SOUTHEASTERN OSCEOLA...NORTHEASTERN PLYMOUTH AND SOUTHEASTERN SIOUX
COUNTIES UNTIL 830 AM CDT...
AT 622 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH MODERATE RAINFALL CONTINUED ACROSS THE WARNED
AREA...AFTER SEVERAL HOURS OF EARLIER MUCH HEAVIER RAINFALL. DOPPLER
RADAR ESTIMATED FROM 2 TO 5 INCHES RAINFALL ACROSS THE AREA...WHICH
HAS BEEN CONFIRMED BY MEASURED REPORTS NEAR SHELDON...SPENCER...AND
HOSPERS. LAW ENFORCEMENT REPORTED THAT SEVERAL SMALL CREEKS WERE OUT
OF THEIR BANKS IN SIOUX COUNTY...AND THE FLOYD RIVER FROM NEAR
SHELDON DOWNSTREAM TO NEAR ALTON WAS OUT OF ITS BANKS.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SPENCER...ALTON...ARCHER...CLEGHORN...EVERLY...FOSTORIA...
GRANVILLE...GREENVILLE...HARTLEY...HOSPERS...LARRABEE...LINN
GROVE...MARCUS...MELVIN...PAULLINA...PETERSON...PRIMGHAR...REMSEN...
ROYAL...SANBORN...SHELDON...SIOUX RAPIDS...SUTHERLAND AND WEBB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 4270 9599 4308 9603 4326 9581 4335 9542
4327 9490 4289 9491
$$
CHAPMANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at May 25, 6:59 PM CDT, 9 hours 25 minutes earlier.
Area forecast discussion, May 25, 6:59 PM CDT, 9 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 659 PM CDT SAT MAY 25 2013 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 343 PM CDT SAT MAY 25 2013 MAIN FORECAST CHALLENGE IS CONVECTIVE INITIATION AND EVOLUTION THIS EVENING AND TONIGHT. THERMAL CAP HAS HELD THUS FAR ALONG THE WARM FRONT THIS EARLY AFTERNOON. SURFACE WARM FRONT IS STRETCHED ACROSS SOUTHWEST SOUTH DAKOTA AND SOUTHEAST ACROSS NORTH CENTRAL NEBRASKA TO SOUTHEAST NEBRASKA. THIS WARM FRONT WILL BE THE FOCUS FOR CONVECTIVE INITIATION ACROSS SOUTHWESTERN SOUTH DAKOTA THIS AFTERNOON AS APPROACHING VORT MAX /CURRENTLY ACROSS EASTERN CO PER WATER VAPOR IMAGERY/ PROVIDES NEEDED SYNOPTIC FORCING. THE OTHER SOURCES OF LIFT FOR CONVECTION IS EXPECTED THIS EVENING AS DIURNALLY INDUCED SOUTHERLY LLJ IMPINGES WARM FRONTAL BOUNDARY ACROSS EASTERN NEBRASKA/WESTERN IOWA. EDGE OF INSTABILITY AXIS PER NAM MUCAPE WILL CONTINUE TO SIT FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA THROUGH TONIGHT. CONVECTION WILL BECOME ELEVATED AS IT PUSHES INTO THE AREA BOTH FROM THE SOUTH WITH THE SLOPING WARM AIR ADVECTION...AND WITH THE SHORT WAVE CONVECTION FROM THE WEST. WESTERN CONVECTION MAY DEVELOP INTO AN MCS AND WILL LIKELY FOLLOW INSTABILITY AXIS/MID LEVEL HEIGHTS IN AN ESE DIRECTION OVER THE CWA OVERNIGHT. AS ANY CONVECTION APPROACHES AREAS INTO SW MN...INSTABILITY WILL DECREASE QUICKLY AND STORMS SHOULD WEAKEN. THERE IS STILL A POSSIBILITY OF SURFACE BASED/STRONG STORMS ACROSS SOUTH CENTRAL SODAK AND TOWARD THE SIOUX CITY AREA THIS EARLY EVENING ALONG AND JUST NORTH OF THE WARM FRONT. DEEP LAYER SHEAR IS APPROACHING 55 KT ACROSS SOUTH CENTRAL SODAK SUGGESTING THE POTENTIAL FOR ORGANIZED STORMS /SUPERCELLS/ WITH LARGE HAIL AND DAMAGING WINDS WITH ANY CONVECTION THAT MAY INITIAL THIS EVENING THERE. ELEVATED INSTABILITY OF 1500-2000 J/KG ACROSS THE FORECAST AREA EXCEPT FOR SW MN SHOULD SUPPORT POTENTIAL FOR SMALL TO MARGINALLY SEVERE HAIL AND SOME STRONGER WINDS GUSTS TO 50 MPH WITH MCS. AS DECOUPLING OCCURS...MODEL FORECAST SOUNDINGS SHOWING A STRONG LOW LEVEL INVERSION AND LOW LEVEL STRATUS OVER THE REGION...ESPECIALLY EAST OF THE MO RIVER...BUT ALSO INCLUDING SUX. CONVECTION SHOULD BE EXITING REGION SUNDAY MORNING WITH GOOD PORTION OF THE FORECAST AREA UNDER LOW STRATUS. DESTABILIZATION EXPECTED TO OCCUR ACROSS SOUTH CENTRAL SOUTH DAKOTA AND MO RIVER AGAIN...AS MIXING OCCURS AND MORE SUNSHINE PREVAILS. AFTERNOON INITIATION LOOKS LACKING AS THERE ARE NO STRONG SIGNALS IN FLOW ALOFT OF VORT MAX OR SHORT WAVE...AND UPPER RIDGE LOOKS TO DOMINATE. BETTER CHANCE COMES IN THE EVENING AND OVERNIGHT AGAIN...SO HAVE KEPT JUST CHANCE POPS IN FOR THE AFTERNOON. FARTHER EAST...STRATUS IS EXPECTED TO PERSIST FOR MUCH OF THE DAY AGAIN WITH PERSISTENT ESE LOW LEVEL MOIST FLOW. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 343 PM CDT SAT MAY 25 2013 THE ACTIVE WEATHER PATTERN CONTINUES THROUGHOUT THE MID AND LONG RANGE WITH A CONTINUATION OF PRECIPITATION MENTION IN EACH PERIOD. STILL SEEING QUITE A BIT OF UNCERTAINTY IN THE TIMING AND EVOLUTION OF THE NUMEROUS SHORTWAVES TRACKING ALONG THE DIRTY SOUTHWEST FLOW AS WELL AS THE PLACEMENT OF ANY BOUNDARIES. PRECIPITATION CHANCES INCREASE ONCE AGAIN SUNDAY EVENING THROUGH THE OVERNIGHT HOURS AS DAYTIME DESTABILIZATION AND A STRENGTHENING LOW LEVEL JET NOSING INTO THE AREA LEAD TO SUSTAINED CONVECTION OVERNIGHT. THE BEST POTENTIAL FOR MORE ORGANIZED CONVECTION APPEARS TO BE NEAR THE MISSOURI VALLEY NEAR THE QUASI-STATIONARY BOUNDARY AND IN THE AREA WITH THE BEST SHEAR. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL THREAT IN THE EVENING LIKELY SHIFTING TO MORE OF A WIND THREAT OVERNIGHT. CONVECTION SHOULD MOVE OUT OF THE AREA MONDAY MORNING...AND MUCH LIKE SUNDAY...MODEST MIXING IN THE AFTERNOON SHOULD ALLOW SOME SUNSHINE TO PEAK THROUGH THE CLOUDS IN TIME TO HEAT TEMPERATURES INTO 70S...AND NEAR 80 IN THE MISSOURI VALLEY. WITH SOUTHERLY FLOW CONTINUING TO TAP INTO PLENTY OF MOISTURE AND A PAIR OF SHORTWAVES EXPECTED TO TRACK INTO THE CENTRAL AND NORTHERN PLAINS PROVIDING UPPER LEVEL SUPPORT...EXPECT THUNDERSTORMS TO AGAIN BECOME LIKELY LATE AFTERNOON AND OVERNIGHT. WITH INSTABILITY POTENTIALLY AS HIGH AS 2000+ J/KG AND DECENT SHEAR PROFILES... ESPECIALLY IN THE LATE AFTERNOON THROUGH EARLY MORNING HOURS...SEVERE WEATHER WILL BE A POSSIBILITY FOR MUCH OF THE FORECAST AREA. BUT STILL A FEW QUESTION MARKS ON THE TIMING AND LOCATION OF INITIATION AND WHETHER ENOUGH CLOUDS CAN SCOUR OUT DURING THE DAYTIME. MOVING INTO THE EXTENDED...THE MAIN UPPER LOW SLOWLY WOBBLES ACROSS THE INTER-MOUNTAIN WEST THROUGH LATE NEXT WEEK. WHILE MODELS ARE SHOWING SOME MAJOR DIFFERENCES IN THE SPEED AND STRENGTH OF THIS PROGRESSION...ALL ROADS LEAD TO A CONTINUED WET PATTERN FOR THE CENTRAL AND NORTHERN PLAINS. WHILE PERSISTENT RAINFALL IS NOT EXPECTED...PERIODIC SHOWERS AND THUNDERSTORMS SEEM LIKELY THROUGH AT LEAST SATURDAY WITH VARYING CHANCES WITH EACH PASSING SHORTWAVE IN A SIMILAR FASHION TO WHAT WE HAVE BEEN SEEING RECENTLY. NOT A LOT OF CONFIDENCE IN POP VALUES IN EACH PERIOD SO WENT WITH ALLBLEND NUMBERS...BUT THE SCREAMING MESSAGE IS FOR A PERSIST WET PATTERN WITH NEAR SEASONAL TEMPERATURES. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 659 PM CDT SAT MAY 25 2013 MVFR-IFR CEILINGS WILL HAVE GREATEST AVIATION IMPACT THROUGH MUCH OF THIS TAF PERIOD...AS STRATUS OVER SOUTHWEST MN/NORTHWEST IA EXPANDS WESTWARD AGAIN THIS EVENING ON EAST-SOUTHEAST LOW LEVEL FLOW. LOW CEILINGS EXPECTED TO PERSIST MUCH OF THE MORNING...SCATTERING SLOWLY FROM SOUTH TO NORTH THROUGH THE LATE MORNING/EARLY AFTERNOON...THOUGH THIS TIMING MAY BE IMPACTED BY LOCATION OF RESIDUAL BOUNDARIES AND ASSOCIATED STABLE LAYERS FROM THUNDERSTORMS EXPECTED TO MOVE ACROSS THE REGION OVERNIGHT. AT THIS TIME...04Z-10Z WINDOW LOOKS LIKE MOST FAVORED TIME FOR PROLONGED THUNDERSTORMS TO AFFECT TAF LOCATIONS... THOUGH TIMING OF BEST THUNDER THREAT STILL TENTATIVE AS WATCHING FOR EXISTING ACTIVITY ACROSS THE WESTERN HIGH PLAINS TO SPREAD INTO THE AREA...AS WELL AS POTENTIAL FOR ADDITIONAL DEVELOPMENT TO OUR SOUTH IN NEBRASKA. WILL WATCH CLOSELY AND AMEND TIMING AS NEEDED THROUGH THE EVENING. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM... LONG TERM... AVIATION...JH
Hazardous weather outlook, May 25, 9:03 PM CDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 903 PM CDT SAT MAY 25 2013 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-261200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 903 PM CDT SAT MAY 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THUNDERSTORMS ARE LIKELY LATE TONIGHT THROUGH THE OVERNIGHT HOURS. A FEW STORMS COULD BE SEVERE MOSTLY IN THE MISSOURI RIVER VALLEY REGION. DAMAGING WIND AND LARGE HAIL WILL BE THE MAIN THREATS WITH ANY SEVERE STORMS THAT FORM. THE REMAINDER OF THE AREA WILL SEE THUNDERSTORMS MAINLY AFTER MIDNIGHT WITH HEAVY RAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE AGAIN LATE SUNDAY AFTERNOON AND SUNDAY NIGHT...CREATING THE POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING...MAINLY SOUTH OF INTERSTATE 90. A FEW STORMS MAY ALSO BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED BY MEMORIAL DAY LATE AFTERNOON AND EVENING...AND AGAIN WILL BRING A THREAT FOR A SEVERE STORM. THE UNSETTLED PATTERN WILL CONTINUE THROUGH MUCH OF THE UPCOMING WEEK WITH PERIODIC CHANCES FOR THUNDERSTORMS THROUGH FRIDAY. SEVERE STORMS WILL REMAIN A POSSIBILITY AROUND THE AREA...FOCUSING MAINLY DURING LATE DAY AND EVENING HOURS. THE RISK FOR FLASH FLOODING WILL BE MODERATE TO HIGH...GIVEN THE POTENTIAL FOR SEVERAL ROUNDS OF HEAVY RAINFALL. HOWEVER...FOR EACH OF THE FLOODING AND SEVERE WEATHER THREATS...IT IS DIFFICULT TO LOCATE WHERE THE GREATEST RISK IS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE OVERNIGHT IN AREAS NEAR THE MISSOURI RIVER. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, May 26, 1:10 AM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
110 AM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM HEAVY RAIN 4 SE SIOUX FALLS 43.50N 96.67W
05/25/2013 M2.64 INCH MINNEHAHA SD TRAINED SPOTTER
&&
ADAMSLocal storm report, May 26, 1:24 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
124 AM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM HEAVY RAIN 4 WSW SIOUX FALLS 43.53N 96.80W
05/26/2013 M4.69 INCH MINNEHAHA SD TRAINED SPOTTER
&&
ADAMSLocal storm report, May 26, 1:26 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
126 AM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM HEAVY RAIN 5 W SIOUX FALLS 43.53N 96.82W
05/26/2013 M3.08 INCH MINNEHAHA SD CO-OP OBSERVER
&&
ADAMSLocal storm report, May 26, 1:27 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
127 AM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM HEAVY RAIN 4 NW CANTON 43.34N 96.64W
05/26/2013 M2.50 INCH LINCOLN SD BROADCAST MEDIA
SOME NICKEL SIZE HAIL ALSO.
&&
ADAMSLocal storm report, May 26, 1:28 AM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
128 AM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM HEAVY RAIN 4 SE SIOUX FALLS 43.50N 96.67W
05/26/2013 M2.64 INCH MINNEHAHA SD TRAINED SPOTTER
&&
ADAMSLocal storm report, May 26, 2:00 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
200 AM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HEAVY RAIN 5 NE SALEM 43.78N 97.32W
05/26/2013 M2.10 INCH MCCOOK SD CO-OP OBSERVER
&&
ADAMSThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 10:41 PM CDT | Severe Thunderstorm Warning | FSD | Lyon | 49 min |
| May 26, 1:26 AM CDT | Flash Flood Warning | FSD | Lyon | 6 hr |
| May 26, 4:01 AM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Cherokee | 29 min |
| May 26, 4:31 AM CDT | Flash Flood Watch | FSD | Buena Vista, Cherokee, Clay, Dickinson, Ida, Lyon and 5 more | 26 hr |
| May 26, 5:05 AM CDT | River Flood Warning | FSD | Sioux | 3 days |
| May 26, 6:18 AM CDT | Flash Flood Warning | FSD | Buena Vista, Cherokee, Ida, Plymouth, Woodbury | 3 hr |
| May 26, 9:54 AM CDT | River Flood Warning | FSD | Plymouth | 4 days |
| May 26, 9:54 AM CDT | River Flood Warning | FSD | Plymouth | 6 hr |
| May 26, 9:54 AM CDT | River Flood Warning | FSD | Clay | 4 days |
| May 26, 9:54 AM CDT | River Flood Warning | FSD | Buena Vista, Clay | 9 days |
| May 26, 9:54 AM CDT | River Flood Warning | FSD | Sioux | 3 days |
| May 26, 3:57 PM CDT | River Flood Warning | FSD | Clay | 67 hr |
Nearby
Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.